MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE 25G BI-BLADE VITRECTOMY CUTTER; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ELITE 25G BI-BLADE VITRECTOMY CUTTER; UNIT PHACOEMULSIFICATION
Model Number SE5625B
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported the cutter was not cutting efficiently from the beginning of surgery.The aspiration was still working according to the surgeon.Once the cutter was changed, everything was fine.There was no patient impact nor medical intervention required.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The evaluation has been completed.One opened se5625b pouch from lot x2127 was returned.The expiration date on the label was 2023-dec-05.The pouch contained one 25ga bi-blade vitrectomy cutter.The assembly was dirty with dried solutions and particulates all over the outer needle shaft and port area.The assembly appeared used.The tip protector was not received.The needle was bent at the base and near the tip of the handpiece.The port window was in the opened position.The back cap was correctly positioned with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut.The cutter had good aspiration and was not blocked.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned condition, being loose in the pouch with no tip protector, the root cause of the bent needle cannot be determined.Manufacturing and sterilization records for se5625b, lot x2127 were reviewed and found to be acceptable.This investigation is complete.

Brand Name
STELLARIS ELITE 25G BI-BLADE VITRECTOMY CUTTER
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18142123
Report Number0001920664-2023-70124
Device Sequence Number12773830
Product Code HQC
UDI-Device Identifier00757770059737
UDI-Public(01)00757770059737(17)231205
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model NumberSE5625B
Device Lot NumberX2127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown